Safety Alerts & Recalls

Search all Safety Alerts & Recalls

Latest Alerts

Several lots of DAYTRANA (methylphenidate transdermal system) Voluntarily Recalled
Shire Pharmaceuticals has voluntarily recalled 40 lots of DAYTRANA, a patch form of methylphenidate used to treat attention deficit hyperactivity disorder (ADHD). These lots are being recalled because of reports of problems with removing the liner from the patch. The recalled patches include the following lot numbers: 2570611, 2572011, 2572411, 2572611, 2573211, 2573311, 2573411 2616311, 2617011, 2617111, 2617811, 2617211, 2624711, 2625211, 2652411, 2656911, 2657211, 2657212 2732811, 27328111, 2733111, 2733211, 2737411, 2750111 3014511, 3015011, 3015311, 3051911, 3073511 31739, 31920, 31921, 31922, 31923, 31947, 31949, 31951, 33041, 33042, 34172 No other lots were affected and the company does not anticipate any product shortages as a result of this recall. For more information please visit: http://www.shire.com/shire/NewsAndMedia/PressReleases/showShirePress.jsp?ref=994&tn=&m1=&m2=
Learn More

Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings
The Food and Drug Administration (FDA) has issued a Public Health Advisory to warn of the risk of skin burns in patients wearing transdermal patches (medicated patches applied to the skin) who are undergoing magnetic resonance imaging (MRI) scans. Transdermal patches are applied to the skin and commonly deliver pain medications, heart medications, hormones, or nicotine. Certain transdermal patches contain aluminum or other metals in the backing of the patches, which can overheat during an MRI scan and cause skin burns in the immediate area of the patch. The FDA is in the process of reviewing the labeling and the metal content of all patches to ensure that those made with materials containing metal provide a warning about the risk of burns to patients who wear the patches during an MRI scan. For more information, please visit: http://www.fda.gov/Drugs/DrugSafety/PublicHealthAdvisories/ucm111313.htm
Learn More

Date Published Title Drug Source
2009-03-20 Several lots of DAYTRANA (methylphenidate transdermal system) Voluntarily Recalled Methylphenidate Manufacturer
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Testosterone FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Clonidine FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Nitroglycerin FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Nicotine FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Scopolamine FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Estradiol and Norethindrone FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Methylphenidate FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Fentanyl FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Estradiol FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Ortho Evra FDA
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Oxybutynin FDA
2009-02-26 Boxed Warning Added to Metoclopramide Labeling Metoclopramide HCl FDA
2009-02-24 New Safety Warning for Zonisamide/Zonegran Zonisamide FDA
2009-02-19 Updated Safety Information Efalizumab FDA
2009-02-13 Medication Guide Available Mycophenolate Manufacturer
2009-02-05 Recall on Ther-Rx Brand Iron Supplements Chromagen Manufacturer
2009-02-05 Recall on Ther-Rx Brand Iron Supplements Manufacturer
2009-02-05 Recall on Ther-Rx Brand Iron Supplements Manufacturer
2009-02-05 Recall on Ther-Rx Brand Iron Supplements Manufacturer
Back to Consumer Med Safety